IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Indeterminate Output Allocations in Collusive Equilibria and Multi-plant Firms

  • Thomas Mitchell

    (S. Illinois Univ. at Carbondale)

Registered author(s):

    If n colluding oligopolists all have the cost function C(q_i) = c * q_i, then it will not be possible to uniquely allocate among the firms the monopoly output that maximizes their joint profit. Similarly, if all plants of an n-plant firm have the cost function C(q_i) = c * q_i, then it will not be possible to uniquely allocate the firm's optimal output among the n plants. This paper identifies the necessary and sufficient conditions for such "allocative indeterminacies" to occur (i.e., the conditions to be avoided).

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://econwpa.repec.org/eps/mic/papers/9507/9507001.pdf
    Download Restriction: no

    File URL: http://econwpa.repec.org/eps/mic/papers/9507/9507001.ps.gz
    Download Restriction: no

    File URL: http://econwpa.repec.org/eps/mic/papers/9507/9507001.tex
    Download Restriction: no

    Paper provided by EconWPA in its series Microeconomics with number 9507001.

    as
    in new window

    Length: 9 pages
    Date of creation: 25 Jul 1995
    Date of revision:
    Handle: RePEc:wpa:wuwpmi:9507001
    Note: Type of Document - LaTeX (2.09); prepared on IBM PC; to print on HP LaserJet III (1Mb); pages: 9; figures: none. Only file FTP'ed is the TeX input file. With your Web browser, visit SIUC's Working Paper
    Contact details of provider: Web page: http://econwpa.repec.org

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Friedman, James, 1993. "Oligopoly theory," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 11, pages 491-534 Elsevier.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpmi:9507001. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.